Aug 12, 2009 - 10:46 pm
I read in a couple of places that taking claritin before and after the shot redices the amount of bone pain. I took Claritin Monday and Tuesday. I got my Neulasta shot on Wednesday, and continued the claritin through the next Tuesday. When I got my last Neulasta shot the bone pain started Sunday evening and went through Wednesday. I needed pain pills every 4 hours on Monday and Every 6 hours on Tuesday. This time I only needed one pain pill and the tyelonal helped the other aches. I think the Claritin really did decrease the bone pain. I don't know how much pain you get is dependent upon what your white blood cell count is beforehand. My white blood cell count was 10 before the chemo. I did not want to risk another hospitalization, so I took the shot a second time.
My onocologist said she had never heard of taking the claritin, but said I could certainly try it. She said it can't hurt anything. I would recommend it to others. Hope someone else gets the opportunity to try the claritin and give their input. In peace and caring. HUGS to all.